The Annals of Statistics
- Ann. Statist.
- Volume 19, Number 2 (1991), 797-816.
Large Sample Theory of Estimation in Biased Sampling Regression Models. I
Biased sampling regression models were introduced by Jewell, generalizing the truncated regression model studied by Bhattacharya, Chernoff and Yang. If the independent variable takes on only a finite number of values (as does the stratum variable), we show: 1. That if the slope of the underlying regression model is assumed known, then the nonparametric maximum likelihood estimates of the distribution of the independent and dependent variables (a) can be calculated from ordinary $M$ estimates; (b) are asymptotically efficient. 2. How to construct $M$ estimates of the slope which are always $\sqrt n$ consistent, asymptotically Gaussian and are efficient locally, for example, if the error distribution is Gaussian. We support our asymptotics with a small simulation.
Ann. Statist., Volume 19, Number 2 (1991), 797-816.
First available in Project Euclid: 12 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Bickel, Peter J.; Ritov, J. Large Sample Theory of Estimation in Biased Sampling Regression Models. I. Ann. Statist. 19 (1991), no. 2, 797--816. doi:10.1214/aos/1176348121. https://projecteuclid.org/euclid.aos/1176348121